Inscrição na biblioteca: Guest
Portal Digital Begell Biblioteca digital da Begell eBooks Diários Referências e Anais Coleções de pesquisa
International Journal of Fluid Mechanics Research
ESCI SJR: 0.206 SNIP: 0.446 CiteScore™: 0.9

ISSN Imprimir: 2152-5102
ISSN On-line: 2152-5110

Volumes:
Volume 47, 2020 Volume 46, 2019 Volume 45, 2018 Volume 44, 2017 Volume 43, 2016 Volume 42, 2015 Volume 41, 2014 Volume 40, 2013 Volume 39, 2012 Volume 38, 2011 Volume 37, 2010 Volume 36, 2009 Volume 35, 2008 Volume 34, 2007 Volume 33, 2006 Volume 32, 2005 Volume 31, 2004 Volume 30, 2003 Volume 29, 2002 Volume 28, 2001 Volume 27, 2000 Volume 26, 1999 Volume 25, 1998 Volume 24, 1997 Volume 23, 1996 Volume 22, 1995

International Journal of Fluid Mechanics Research

DOI: 10.1615/InterJFluidMechRes.v39.i6.30
pages 494-520

Magnetic and Permeability Effects on a Weakly Nonlinear Magneto-Convective Flow in an Active Mushy Layer

Dambaru Bhatta
School of Mathematical and Statistical Science, University of Texas Rio Grande Valley, Edinburg, Texas 78539, USA
S. Mallikarjunaiah Muddamallappa
Department of Mathematics, Texas A&M University College Station, Texas
Daniel N. Riahi
School of Mathematical and Statistical Science, University of Texas Rio Grande Valley, Edinburg, Texas 78539, USA

RESUMO

Here we consider a mushy layer which is formed during solidification of binary alloys in presence of a magnetic field. The mushy layer is treated as active. The original boundary value problem consisting of five partial differential equations with five unknowns are converted to four partial differential equations with four unknowns after eliminating the pressure variable. A Landau type nonlinear evolution equation for the amplitude based on weakly nonlinear theory is derived. We also present computational results for marginal stability curves and other dependent variables for different permeability parameter and Chandrasekhar number. These results suggest that higher permeability parameter and Chandrasekhar number enhance the marginal stability. This analysis also indicates a possible slow transition to turbulence in such flow system since the computed Landau constants are positive.


Articles with similar content:

LINEAR INSTABILITY TO LONGITUDINAL ROLLS OF THE DARCY-HADLEY FLOW IN A WEAKLY HETEROGENEOUS POROUS MEDIUM
ICHMT DIGITAL LIBRARY ONLINE, Vol.0, 2012, issue
D A Nield, Antonio Barletta
Finite-Amplitude Analysis of Convection in Rotating Mushy Layers for Small Variations in Retardability
Journal of Porous Media, Vol.7, 2004, issue 3
Saneshan Govender
TRIPLE DIFFUSIVE CONVECTION IN A MAXWELL FLUID SATURATED POROUS LAYER: DARCY- BRINKMAN-MAXWELL MODEL
Journal of Porous Media, Vol.19, 2016, issue 10
Rajeev Kumar, Kultaran Kumari, Jyoti Prakash
ONSET OF DOUBLE-DIFFUSIVE NANOFLUID CONVECTION IN A LAYER OF SATURATED POROUS MEDIUM WITH THERMAL CONDUCTIVITY AND VISCOSITY VARIATION
Journal of Porous Media, Vol.16, 2013, issue 2
Rama Bhargava, Dhananjay Yadav, G. S. Agrawal
CONVECTIVE TRANSPORT IN A NANOFLUID SATURATED POROUS LAYER WITH CROSS DIFFUSION AND VARIATION OF VISCOSITY AND CONDUCTIVITY
Special Topics & Reviews in Porous Media: An International Journal, Vol.6, 2015, issue 1
Monica B. Mohite, A J Chamkha, Jawali C. Umavathi